MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the pump alarm indicated helium leakage.After consulting with the engineer, an attempt was made to adjust the position of the balloon, and the pump was restarted.However, the alarm of helium leakage still occurred.After replacing the new catheter, the pump resumed normal operation.When the first catherer was removed, it was found that the front section had been bent and could not be restored to its original state".No patient injury or consequence reported.The patient's current condition is reported as "fine.".
 
Event or Problem Description
It was reported "the pump alarm indicated helium leakage.After consulting with the engineer, an attempt was made to adjust the position of the balloon, and the pump was restarted.However, the alarm of helium leakage still occurred.After replacing the new catheter, the pump resumed normal operation.When the first catherer was removed, it was found that the front section had been bent and could not be restored to its original state".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample is 18f25a0056.Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the teflon sheath was noted on the iabc; blood was noted in the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The central lumen was noted broken at approximately 5.2cm from the iab distal tip.A bend to the central lumen was noted at approximately 51cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the bladder/ helium pathway.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.Dried blood was noted within the one-way valve.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip.The leak from the iabc distal tip is consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 5.2cm from the iab distal tip, which is the location of the previously noted broken central lumen.The catheter was able to advance through the central lumen and exit through the luer end.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "the pump alarm indicated helium leakage" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken near the iabc distal tip, which allowed blood to enter the helium pathway and can cause the reported alarm.Based on a review of the device history record (dhr), the product met specification upon release; how-ever, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23347045
Report Number3010532612-2025-01030
Device Sequence Number13129081
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250123(17)261231(10)18F25A0056(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25A0056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown